Alert archive / Montana / High Wind Warnings in 2026

High Wind Warning 19, NWS Great Falls, MT

March 24, 202613 counties in Montana

NWS Great Falls, MT issued this high wind warning at Mar 24, 2026, 3:08 AM MDT for 13 counties in Montana. It took effect at Mar 25, 2026, 3:00 AM MDT. It was in force for 16 hr. 23 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 24, 2026, 3:08 AM MDT (09:08 UTC)
In effect from
Mar 25, 2026, 3:00 AM MDT
Expired
Mar 25, 2026, 7:00 PM MDT
In force
16 hr
Issued by
NWS Great Falls, MT

Counties Beaverhead County, MT, Blaine County, MT, Broadwater County, MT, Gallatin County, MT, Glacier County, MT, Hill County, MT, Jefferson County, MT, Lewis and Clark County, MT, Liberty County, MT, Madison County, MT, Meagher County, MT, Pondera County, MT, Toole County, MT

The radar

The Great Falls radar (KTFX), 33 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 25, 3:00 AM MDTNON-TSTM WND GST 6914 Wsw Saint Mary, MTMesonet station LGPVC Logan Pass (GNP).
Mar 25, 10:25 AM MDTNON-TSTM WND GST 583 Sw Cut Bank, MTASOS station KCTB Cut Bank Airport.
Mar 25, 10:45 AM MDTNON-TSTM WND GST 5816 Wsw Cut Bank, MTMontana mesonet station Mission Lake S.
Mar 25, 11:00 AM MDTNON-TSTM WND GST 607 Se Lothair, MTMesonet station GW3478 TCTIBER.
Mar 25, 11:15 AM MDTNON-TSTM WND GST 605 N Ledger, MTMesonet station MTM73 Ledger N Mda.
Mar 25, 11:41 AM MDTNON-TSTM WND DMG6 N Shelby, MTMontana Department of Transportation reports a semi on its side on the northbound side of Interstate 15. Wind at the Shelby Airport at 11:35 AM were sustained at 35 mph from the west and gusting to 48 mph.
Mar 25, 12:15 PM MDTHIGH SUST WINDS 4011 N Inverness, MTSustained winds averaged 40 mph between 1115 AM and 1215 PM at Montana mesonet station Inverness N.
Mar 25, 12:15 PM MDTNON-TSTM WND GST 599 N Gildford, MTMesonet station MTM51 9.1 N Gildford (MT-MESO).
Mar 25, 12:30 PM MDTNON-TSTM WND GST 6215 S Whitlash, MTMesonet station GW4063 EAGLE CREEK COLONY.
Mar 25, 12:55 PM MDTHIGH SUST WINDS 402 Nnw Shelby, MTSustained winds averaged 40 mph between 1155 AM and 1255 PM MDT at AWOS station Shelby Airport KSBX.
Mar 25, 1:25 PM MDTHIGH SUST WINDS 429 N Lothair, MTSustained winds averaged 42 mph at mesonet station GW1986 Lothair 9N between 1225PM and 125 PM MDT.
Mar 25, 1:25 PM MDTNON-TSTM WND GST 629 N Lothair, MTMesonet station GW1986 Lothair 9N.
Mar 25, 1:30 PM MDTNON-TSTM WND GST 657 Se Hogeland, MTMesonet station MTM52 7.1 SE Hogeland (MT-MESO).
Mar 25, 1:35 PM MDTHIGH SUST WINDS 416 Wsw Hogeland, MTMontana mesonet station Hogeland SW measured sustained winds averaging 41 mph between 1235 PM and 135 PM MDT.
Mar 25, 1:40 PM MDTHIGH SUST WINDS 405 Sw Chester, MTMontana mesonet station Chester SW measured two separate one hour segments where sustained winds averaged 40 mph. The first was between 1110 AM and 1210 PM and the second was between 1240 PM and 140 PM MDT.
Mar 25, 1:52 PM MDTNON-TSTM WND GST 584 Ne Chester, MTMesonet station GW4015 CHESTER FOUR NE.
Mar 25, 2:10 PM MDTNON-TSTM WND GST 582 Se Ethridge, MTMesonet station GW1987 ETHRIDGE THREE SE.
Mar 25, 2:45 PM MDTNON-TSTM WND GST 582 Nnw Shelby, MTMesonet station GW0664 Shelby Airport.
Mar 25, 4:00 PM MDTNON-TSTM WND GST 542 Sw Bozeman, MTMontana mesonet station Bozeman.
Mar 25, 4:12 PM MDTNON-TSTM WND GST 584 W Havre, MTASOS station KHVR Havre Airport.
Mar 25, 4:15 PM MDTNON-TSTM WND GST 6212 E Bozeman, MTMesonet station MTBZH Bozeman Pass (MT DOT).
Mar 25, 4:25 PM MDTNON-TSTM WND GST 585 Ene Dillon, MTASOS station KDLN Dillon Airport.
Mar 25, 4:25 PM MDTNON-TSTM WND GST 595 Ene Dillon, MTASOS station KDLN Dillon Airport.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.1 hours before the alert went out and 386 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2026-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2026-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1810 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

968 
WWUS75 KTFX 240908
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
308 AM MDT Tue Mar 24 2026

MTZ303-304-250000-
/O.UPG.KTFX.HW.A.0017.260325T0900Z-260326T0000Z/
/O.NEW.KTFX.HW.W.0019.260325T0900Z-260326T0000Z/
Eastern Glacier, Western Toole, and Central Pondera-Eastern Toole
and Liberty-
Including the following locations: Chester, Joplin, Lothair,
Galata, Ethridge, Shelby, Devon, Santa Rita, Whitlash, and Cut
Bank
308 AM MDT Tue Mar 24 2026

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM MDT WEDNESDAY...

* WHAT...West winds 35 to 45 mph, with gusts up to 65 mph expected.

* WHERE...Eastern Glacier, Western Toole, and Central Pondera 
  Counties, and Eastern Toole and Liberty Counties.

* WHEN...From 3 AM to 6 PM MDT Wednesday.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles. Blowing dust could significantly reduce visibility at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

MTZ305-306-250000-
/O.UPG.KTFX.HW.A.0017.260325T1500Z-260326T0300Z/
/O.NEW.KTFX.HW.W.0019.260325T1500Z-260326T0100Z/
Hill County-Northern Blaine County-
Including the following locations: Chinook, Hogeland, Havre,
Zurich, Harlem, and Fort Belknap
308 AM MDT Tue Mar 24 2026

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 7 PM MDT WEDNESDAY...

* WHAT...West winds 30 to 40 mph, with gusts up to 60 mph expected.

* WHERE...Hill County and Northern Blaine County.

* WHEN...From 9 AM to 7 PM MDT Wednesday.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles. Blowing dust could significantly reduce visibility at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

MTZ320-324>326-328>330-250000-
/O.UPG.KTFX.HW.A.0017.260325T1500Z-260326T0300Z/
/O.NEW.KTFX.HW.W.0019.260325T1500Z-260326T0100Z/
Big Belt, Bridger and Castle Mountains-Missouri Headwaters-
Madison River Valley-Gallatin Valley-Beaverhead and Western
Madison below 6000ft-Ruby Mountains and Southern Beaverhead
Mountains-Gallatin and Madison County Mountains and Centennial
Mountains-
Including the following locations: Deep Creek Pass, Glen,
Gallatin Gateway, Jeffers, Targhee Pass, Bozeman Pass, Monida
Pass, Maudlow, Trident, Whitehall, Ennis, Norris, Cameron,
Bozeman, Battle Ridge Pass, West Yellowstone, Bannack, Pony,
Dillon, Harrison, Willow Creek, Big Sky, Raynolds Pass, Three
Forks, McAllister, and Waterloo
308 AM MDT Tue Mar 24 2026

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 7 PM MDT WEDNESDAY...

* WHAT...Southwest winds 30 to 40 mph, with gusts up to 60 mph 
  expected.

* WHERE...The Interstate 90 Corridor between Bozeman and Whitehall, 
  The Madison and Beaverhead River Valleys, Big Belt, Bridger and 
  Castle Mountains, Ruby Mountains and Southern Beaverhead 
  Mountains, and Gallatin and Madison County Mountains and 
  Centennial Mountains.

* WHEN...From 9 AM to 7 PM MDT Wednesday.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

Brusda
5 follow-up statements
405 
WWUS75 KTFX 241857
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
1257 PM MDT Tue Mar 24 2026

MTZ303-304-251000-
/O.CON.KTFX.HW.W.0019.260325T0900Z-260326T0000Z/
Eastern Glacier, Western Toole, and Central Pondera-Eastern Toole
and Liberty-
Including the following locations: Chester, Santa Rita, Ethridge,
Whitlash, Lothair, Cut Bank, Devon, Galata, Shelby, and Joplin
1257 PM MDT Tue Mar 24 2026

...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM MDT 
WEDNESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Eastern Glacier, Western Toole, and Central Pondera 
  Counties, and Eastern Toole and Liberty Counties.

* WHEN...From 3 AM to 6 PM MDT Wednesday.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles. Blowing dust could significantly reduce visibility at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

MTZ305-306-251000-
/O.CON.KTFX.HW.W.0019.260325T1500Z-260326T0100Z/
Hill County-Northern Blaine County-
Including the following locations: Harlem, Hogeland, Fort
Belknap, Chinook, Havre, and Zurich
1257 PM MDT Tue Mar 24 2026

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 7 PM MDT 
WEDNESDAY...

* WHAT...West winds 30 to 40 mph, with gusts up to 60 mph expected.

* WHERE...Hill County and Northern Blaine County.

* WHEN...From 9 AM to 7 PM MDT Wednesday.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles. Blowing dust could significantly reduce visibility at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

MTZ320-324>326-328>330-251000-
/O.CON.KTFX.HW.W.0019.260325T1500Z-260326T0100Z/
Big Belt, Bridger and Castle Mountains-Missouri Headwaters-
Madison River Valley-Gallatin Valley-Beaverhead and Western
Madison below 6000ft-Ruby Mountains and Southern Beaverhead
Mountains-Gallatin and Madison County Mountains and Centennial
Mountains-
Including the following locations: Jeffers, Bozeman, Three Forks,
Bannack, West Yellowstone, Pony, Waterloo, Monida Pass, Trident,
Maudlow, Gallatin Gateway, Dillon, Willow Creek, Glen, Bozeman
Pass, Deep Creek Pass, Battle Ridge Pass, Big Sky, McAllister,
Targhee Pass, Whitehall, Norris, Cameron, Harrison, Raynolds
Pass, and Ennis
1257 PM MDT Tue Mar 24 2026

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 7 PM MDT 
WEDNESDAY...

* WHAT...Southwest winds 30 to 40 mph, with gusts up to 60 mph 
  expected.

* WHERE...The Interstate 90 Corridor between Bozeman and Whitehall, 
  The Madison and Beaverhead River Valleys, Big Belt, Bridger and 
  Castle Mountains, Ruby Mountains and Southern Beaverhead 
  Mountains, and Gallatin and Madison County Mountains and 
  Centennial Mountains.

* WHEN...From 9 AM to 7 PM MDT Wednesday.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

Ludwig
981 
WWUS75 KTFX 250447
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
1047 PM MDT Tue Mar 24 2026

MTZ303-304-260000-
/O.CON.KTFX.HW.W.0019.260325T0900Z-260326T0000Z/
Eastern Glacier, Western Toole, and Central Pondera-Eastern Toole
and Liberty-
Including the following locations: Whitlash, Cut Bank, Galata,
Lothair, Joplin, Ethridge, Chester, Santa Rita, Devon, and Shelby
1047 PM MDT Tue Mar 24 2026

...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM MDT 
WEDNESDAY...

* WHAT...West winds 35 to 45 mph, with gusts up to 65 mph expected.

* WHERE...Eastern Glacier, Western Toole, and Central Pondera 
  Counties, and Eastern Toole and Liberty Counties.

* WHEN...From 3 AM to 6 PM MDT Wednesday.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles. Blowing dust could significantly reduce visibility at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

MTZ305-306-260015-
/O.CON.KTFX.HW.W.0019.260325T1500Z-260326T0100Z/
Hill County-Northern Blaine County-
Including the following locations: Chinook, Zurich, Fort Belknap,
Hogeland, Havre, and Harlem
1047 PM MDT Tue Mar 24 2026

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 7 PM MDT 
WEDNESDAY...

* WHAT...West winds 30 to 40 mph, with gusts up to 60 mph expected.

* WHERE...Hill County and Northern Blaine County.

* WHEN...From 9 AM to 7 PM MDT Wednesday.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles. Blowing dust could significantly reduce visibility at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

MTZ320-324>326-328>330-260015-
/O.CON.KTFX.HW.W.0019.260325T1500Z-260326T0100Z/
Big Belt, Bridger and Castle Mountains-Missouri Headwaters-
Madison River Valley-Gallatin Valley-Beaverhead and Western
Madison below 6000ft-Ruby Mountains and Southern Beaverhead
Mountains-Gallatin and Madison County Mountains and Centennial
Mountains-
Including the following locations: Jeffers, Bozeman Pass,
Whitehall, Ennis, Battle Ridge Pass, Norris, Cameron, Trident,
Dillon, Bozeman, Harrison, Waterloo, Gallatin Gateway, Bannack,
Targhee Pass, West Yellowstone, Deep Creek Pass, McAllister,
Three Forks, Monida Pass, Pony, Raynolds Pass, Willow Creek,
Glen, Big Sky, and Maudlow
1047 PM MDT Tue Mar 24 2026

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 7 PM MDT 
WEDNESDAY...

* WHAT...Southwest winds 30 to 40 mph, with gusts up to 60 mph 
  expected.

* WHERE...The Interstate 90 Corridor between Bozeman and Whitehall, 
  The Madison and Beaverhead River Valleys, Big Belt, Bridger and 
  Castle Mountains, Ruby Mountains and Southern Beaverhead 
  Mountains, and Gallatin and Madison County Mountains and 
  Centennial Mountains.

* WHEN...From 9 AM to 7 PM MDT Wednesday.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

Wilson
681 
WWUS75 KTFX 251853
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
1253 PM MDT Wed Mar 25 2026

MTZ303-304-260000-
/O.CON.KTFX.HW.W.0019.000000T0000Z-260326T0000Z/
Eastern Glacier, Western Toole, and Central Pondera-Eastern Toole
and Liberty-
Including the following locations: Joplin, Ethridge, Santa Rita,
Chester, Galata, Lothair, Shelby, Whitlash, Cut Bank, and Devon
1253 PM MDT Wed Mar 25 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* WHAT...West winds 30 to 40 mph, with gusts up to 65 mph.

* WHERE...Eastern Glacier, Western Toole, and Central Pondera 
  Counties, and Eastern Toole and Liberty Counties.

* WHEN...Until 6 PM MDT this evening.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles. Blowing dust could significantly reduce visibility at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

MTZ305-306-260100-
/O.CON.KTFX.HW.W.0019.000000T0000Z-260326T0100Z/
Hill County-Northern Blaine County-
Including the following locations: Fort Belknap, Havre, Hogeland,
Zurich, Chinook, and Harlem
1253 PM MDT Wed Mar 25 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...

* WHAT...West winds 25 to 35 mph, with gusts up to 60 mph.

* WHERE...Hill County and Northern Blaine County.

* WHEN...Until 7 PM MDT this evening.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles. Blowing dust could significantly reduce visibility at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

MTZ320-324>326-328>330-260100-
/O.CON.KTFX.HW.W.0019.000000T0000Z-260326T0100Z/
Big Belt, Bridger and Castle Mountains-Missouri Headwaters-
Madison River Valley-Gallatin Valley-Beaverhead and Western
Madison below 6000ft-Ruby Mountains and Southern Beaverhead
Mountains-Gallatin and Madison County Mountains and Centennial
Mountains-
Including the following locations: Pony, Raynolds Pass, Bannack,
Jeffers, Big Sky, Cameron, Norris, Glen, Bozeman, Whitehall,
Monida Pass, Three Forks, Harrison, Ennis, Dillon, Battle Ridge
Pass, Targhee Pass, McAllister, West Yellowstone, Gallatin
Gateway, Trident, Deep Creek Pass, Willow Creek, Bozeman Pass,
Maudlow, and Waterloo
1253 PM MDT Wed Mar 25 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph, with gusts up to 60 mph.

* WHERE...The Interstate 90 Corridor between Bozeman and Whitehall, 
  The Madison and Beaverhead River Valleys, Big Belt, Bridger and 
  Castle Mountains, Ruby Mountains and Southern Beaverhead 
  Mountains, and Gallatin and Madison County Mountains and 
  Centennial Mountains.

* WHEN...Until 7 PM MDT this evening.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

Moldan
796 
WWUS75 KTFX 252335
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
535 PM MDT Wed Mar 25 2026

MTZ305-306-324-326-260045-
/O.CAN.KTFX.HW.W.0019.000000T0000Z-260326T0100Z/
Hill County-Northern Blaine County-Missouri Headwaters-Gallatin
Valley-
Including the following locations: Chinook, Harlem, Harrison,
Zurich, Three Forks, Pony, Havre, Fort Belknap, Whitehall,
Bozeman, Hogeland, Willow Creek, and Gallatin Gateway
535 PM MDT Wed Mar 25 2026

...HIGH WIND WARNING IS CANCELLED...

The risk for widespread strong winds and gusts has diminished. 
Hence, the High Wind Warning is being canceled early.

$$

MTZ303-304-260045-
/O.EXP.KTFX.HW.W.0019.000000T0000Z-260326T0000Z/
Eastern Glacier, Western Toole, and Central Pondera-Eastern Toole
and Liberty-
Including the following locations: Shelby, Devon, Galata,
Whitlash, Ethridge, Santa Rita, Cut Bank, Lothair, Joplin, and
Chester
535 PM MDT Wed Mar 25 2026

...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING...

The risk for widespread strong winds and gusts has diminished. 
Hence, the High Wind Warning is being allowed to expire.

$$

MTZ320-325-328>330-260100-
/O.CON.KTFX.HW.W.0019.000000T0000Z-260326T0100Z/
Big Belt, Bridger and Castle Mountains-Madison River Valley-
Beaverhead and Western Madison below 6000ft-Ruby Mountains and
Southern Beaverhead Mountains-Gallatin and Madison County
Mountains and Centennial Mountains-
Including the following locations: Deep Creek Pass, Bozeman Pass,
Norris, McAllister, Maudlow, Targhee Pass, West Yellowstone,
Ennis, Jeffers, Bannack, Cameron, Raynolds Pass, Big Sky, Dillon,
Battle Ridge Pass, Monida Pass, Waterloo, Trident, and Glen
535 PM MDT Wed Mar 25 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...The Madison and Beaverhead River Valleys, Big Belt, 
  Bridger and Castle Mountains, Ruby Mountains and Southern 
  Beaverhead Mountains, and Gallatin and Madison County Mountains 
  and Centennial Mountains.

* WHEN...Until 7 PM MDT this evening.

* IMPACTS...Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

AM
518 
WWUS75 KTFX 260034
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
634 PM MDT Wed Mar 25 2026

MTZ320-325-328>330-260145-
/O.EXP.KTFX.HW.W.0019.000000T0000Z-260326T0100Z/
Big Belt, Bridger and Castle Mountains-Madison River Valley-
Beaverhead and Western Madison below 6000ft-Ruby Mountains and
Southern Beaverhead Mountains-Gallatin and Madison County
Mountains and Centennial Mountains-
Including the following locations: Deep Creek Pass, Bozeman Pass,
Norris, McAllister, Maudlow, Targhee Pass, West Yellowstone,
Ennis, Jeffers, Bannack, Cameron, Raynolds Pass, Big Sky, Dillon,
Battle Ridge Pass, Monida Pass, Waterloo, Trident, and Glen
634 PM MDT Wed Mar 25 2026

...HIGH WIND WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING...

The risk for widespread strong winds and gusts has diminished. 
Hence, the High Wind Warning is being allowed to expire.

$$

AM

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Mar 23, 11:15 PM MDT, 3 hours 53 minutes earlier. Its key messages:

  • A mix of rain and snow develops along the Continental Divide Tuesday.
  • Windy day for most areas Wednesday.
  • Cooler for Thursday but trending warmer and drier for Friday into the weekend.
Area forecast discussion, Mar 23, 11:15 PM MDT, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
1115 PM MDT Mon Mar 23 2026

Aviation Section Updated.

.KEY MESSAGES...

 - A mix of rain and snow develops along the Continental Divide
   Tuesday.

 - Windy day for most areas Wednesday.

 - Cooler for Thursday but trending warmer and drier for Friday into
   the weekend.

&&

.DISCUSSION...
/Issued 543 PM MDT Mon Mar 23 2026/

 - Meteorological Overview:

Broad, low amplitude ridging is in place across the west to open up
the week, which will allow for benign conditions to continue into
early Tuesday. Better moisture aloft arrives during the day Tuesday
ahead of a system off the Pacific NW and BC coastline. A mix of rain
and snow develops along the Continental Divide (Mainly the Rocky
Mountain Front) Tuesday into Tuesday night before having slightly
better success making inroads east of the Continental Divide
Wednesday.

The aforementioned system off the BC/Pacific NW coast ejects a wave
with embedded stronger mid-level flow toward the Northern Rockies
late Tuesday into Wednesday, which will further help to flatten the
ridge. Gusty winds develop as a result, initially along the Rocky
Mountain Front Tuesday afternoon, though strongest winds hold off
til Wednesday. The combination of lower-end ridgetop stability,
strength of winds in that stable layer, and lack of a robust
pressure gradient eases concerns for the higher-end winds
materializing along the Rocky Mountain Front into Wednesday. By late
Wednesday morning daytime mixing takes over, which will have greater
success translating the stronger winds aloft to the surface across
the entire region.

A cool northwesterly flow aloft Thursday will result in snow showers
across the region late Thursday morning through the early evening
before upper level ridging begins building in across the west.
Temperatures begin to trend warmer Friday, trending above 60 degrees
in most if not all lower elevation areas for this weekend. Dry
conditions are forecast Friday through the weekend.

Confidence in the pattern decreases toward early next week. There's
roughly a 50-50 split between cluster members who continue the
ridging and associated warmer/drier conditions, while the other 50%
introduce some sort of troughing near the Pacific NW coast. -AM

 - Forecast Confidence & Scenarios:

Wind Wednesday: Probabilistic guidance has not trended in either
direction for the Wednesday timeframe, largely sitting around the
50% range for a 58 mph gust for areas where the High Wind Watch is
in effect. Slightly higher probabilities exist for 58 mph around the
Cut Bank area, though this is associated with daytime mixing
Wednesday. Given this event is still 36-48 hours away and confidence
is not overwhelming in most areas, no High Wind Warnings were
introduced with this forecast update. -AM

&&

.AVIATION...
24/06Z TAF Period.

Mid level clouds continue overnight. Rain/snow develops along the
Continental Divide Tuesday morning. There's a slight chance for
isolated showers to move off of the Continental Divide to the
plains Tuesday afternoon and evening, but rain will be isolated
and mostly virga. As a result there isn't much confidence in it
impacting terminals. Breezy southwest/west winds pick up Tuesday
afternoon and will continue through Tuesday evening. -Wilson

&&

.FIRE WEATHER...

Given the combination of recent dry conditions, forecast gusty
winds, relatively low relative humidities, and receptive fuels in
the Bozeman to Helena corridor and adjacent areas, a Fire Weather
Watch was introduced for the afternoon and early evening hours
Wednesday for Fire Weather Zone 118. Any area that is below the
snow line in this district will see increased fire weather
concerns over this timeframe.

Additional concerns exist further north across North-central
Montana Wednesday, though the combination of slightly cooler
temperatures and slightly higher relative humidity over the plains
and adjacent areas lowers confidence in widespread elevated to
critical fire weather conditions. Trends will continue to be
monitored. -AM

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  40  64  49  61 /  10  10  20  10
CTB  33  55  41  52 /   0  20  30  10
HLN  37  66  45  63 /   0  10  30  30
BZN  37  68  46  72 /   0  10  20  10
WYS  30  56  37  61 /  10  10  10  10
DLN  39  66  45  67 /   0   0  10   0
HVR  32  59  41  61 /   0  10  30   0
LWT  36  63  45  64 /   0  10  30  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from late Tuesday night through Wednesday
afternoon for Eastern Glacier, Western Toole, and Central
Pondera-Eastern Toole and Liberty.

High Wind Watch from Wednesday morning through Wednesday evening
for Beaverhead and Western Madison below 6000ft-Big Belt,
Bridger and Castle Mountains-Gallatin Valley-Gallatin and
Madison County Mountains and Centennial Mountains-Hill County-
Madison River Valley-Missouri Headwaters-Northern Blaine County-
Ruby Mountains and Southern Beaverhead Mountains.

Fire Weather Watch from Wednesday afternoon through Wednesday
evening for Helena and Townsend Ranger Districts of the Helena
National Forest.

&&

http://www.weather.gov/greatfalls

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 12:28 PM MDTRed Flag WarningTFXBroadwater, Gallatin, Jefferson, Lewis and Clark, Meagher29 hr

Nearby

High Wind Warnings in Montana, 2026Every high wind warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.